Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Stability and compactness for complete $ f$-minimal surfaces


Authors: Xu Cheng, Tito Mejia and Detang Zhou
Journal: Trans. Amer. Math. Soc. 367 (2015), 4041-4059
MSC (2010): Primary 58J50; Secondary 58E30
DOI: https://doi.org/10.1090/S0002-9947-2015-06207-2
Published electronically: February 18, 2015
MathSciNet review: 3324919
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (M,\bar {g}, e^{-f}d\mu )$ be a complete metric measure space with Bakry-Émery Ricci curvature bounded below by a positive constant. We prove that in $ M$ there is no complete two-sided $ L_f$-stable immersed $ f$-minimal hypersurface with finite weighted volume. Further, if $ M$ is a $ 3$-manifold, we prove a smooth compactness theorem for the space of complete embedded $ f$-minimal surfaces in $ M$ with the uniform upper bounds of genus and weighted volume, which generalizes the compactness theorem for complete self-shrinkers in $ \mathbb{R}^3$ by Colding-Minicozzi.


References [Enhancements On Off] (What's this?)

  • [1] Huai-Dong Cao and Detang Zhou, On complete gradient shrinking Ricci solitons, J. Differential Geom. 85 (2010), no. 2, 175-185. MR 2732975 (2011k:53040)
  • [2] Xu Cheng, Tito Mejia, and Detang Zhou, Eigenvalue estimate and compactness for closed $ f$-minimal surfaces, Pacific J. Math. 271 (2014), no. 2, 347-367. MR 3267533, https://doi.org/10.2140/pjm.2014.271.347
  • [3] Xu Cheng and Detang Zhou, Volume estimate about shrinkers, Proc. Amer. Math. Soc. 141 (2013), no. 2, 687-696. MR 2996973, https://doi.org/10.1090/S0002-9939-2012-11922-7
  • [4] Tobias H. Colding and William P. Minicozzi II, Smooth compactness of self-shrinkers, Comment. Math. Helv. 87 (2012), no. 2, 463-475. MR 2914856, https://doi.org/10.4171/CMH/260
  • [5] Tobias H. Colding and William P. Minicozzi II, Generic mean curvature flow I: generic singularities, Ann. of Math. (2) 175 (2012), no. 2, 755-833. MR 2993752, https://doi.org/10.4007/annals.2012.175.2.7
  • [6] Tobias Holck Colding and William P. Minicozzi II, A course in minimal surfaces, Graduate Studies in Mathematics, vol. 121, American Mathematical Society, Providence, RI, 2011. MR 2780140
  • [7] Tobias H. Colding and William P. Minicozzi II, Estimates for parametric elliptic integrands, Int. Math. Res. Not. 6 (2002), 291-297. MR 1877004 (2002k:53060), https://doi.org/10.1155/S1073792802106106
  • [8] Tobias H. Colding and William P. Minicozzi II, Embedded minimal surfaces without area bounds in 3-manifolds, Geometry and topology: Aarhus (1998), Contemp. Math., vol. 258, Amer. Math. Soc., Providence, RI, 2000, pp. 107-120. MR 1778099 (2001i:53012), https://doi.org/10.1090/conm/258/04058
  • [9] Qi Ding and Y. L. Xin, Volume growth, eigenvalue and compactness for self-shrinkers, Asian J. Math. 17 (2013), no. 3, 443-456. MR 3119795, https://doi.org/10.4310/AJM.2013.v17.n3.a3
  • [10] Frank Morgan, Manifolds with density, Notices Amer. Math. Soc. 52 (2005), no. 8, 853-858. MR 2161354 (2006g:53044)
  • [11] Ovidiu Munteanu and Jiaping Wang, Analysis of weighted Laplacian and applications to Ricci solitons, Comm. Anal. Geom. 20 (2012), no. 1, 55-94. MR 2903101, https://doi.org/10.4310/CAG.2012.v20.n1.a3
  • [12] Ovidiu Munteanu and Jiaping Wang, Geometry of manifolds with densities, Adv. Math. 259 (2014), 269-305. MR 3197658, https://doi.org/10.1016/j.aim.2014.03.023
  • [13] Guofang Wei and Will Wylie, Comparison geometry for the Bakry-Emery Ricci tensor, J. Differential Geom. 83 (2009), no. 2, 377-405. MR 2577473 (2011a:53064)
  • [14] B. White, Curvature estimates and compactness theorems in $ 3$-manifolds for surfaces that are stationary for parametric elliptic functionals, Invent. Math. 88 (1987), no. 2, 243-256. MR 880951 (88g:58037), https://doi.org/10.1007/BF01388908

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 58J50, 58E30

Retrieve articles in all journals with MSC (2010): 58J50, 58E30


Additional Information

Xu Cheng
Affiliation: Instituto de Matematica e Estatística, Universidade Federal Fluminense, Niterói, RJ 24020, Brazil
Email: xcheng@impa.br

Tito Mejia
Affiliation: Instituto de Matematica e Estatística, Universidade Federal Fluminense, Niterói, RJ 24020, Brazil
Email: tmejia.uff@gmail.com

Detang Zhou
Affiliation: Instituto de Matematica e Estatística, Universidade Federal Fluminense, Niterói, RJ 24020, Brazil
Email: zhou@impa.br

DOI: https://doi.org/10.1090/S0002-9947-2015-06207-2
Received by editor(s): March 6, 2013
Published electronically: February 18, 2015
Additional Notes: The first and third authors were partially supported by CNPq and Faperj of Brazil
The second author was supported by CNPq of Brazil
Article copyright: © Copyright 2015 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society